Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 67, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jul 19, 2009, 3:17 AM CDT for 11 counties in Florida. It took effect at Jul 19, 2009, 12:00 PM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2009, 3:17 AM CDT (08:17 UTC)
- In effect from
- Jul 19, 2009, 12:00 PM CDT
- Expired
- Jul 19, 2009, 12:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 190817 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 417 AM EDT SUN JUL 19 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN PORTIONS OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...RED FLAG CONDITIONS ARE EXPECTED TODAY AND MONDAY AFTERNOON AS DRIER AIR SPREADS FURTHER SOUTH OVER THE EASTERN FL PANHANDLE AND PORTIONS OF THE BIG BEND. THERE SHOULD BE ENOUGH LOW LEVEL MOISTURE CLOSER TO THE COAST AND OVER THE FAR SOUTHEAST BIG BEND COUNTIES TO KEEP A FEW COUNTIES OUT OF THE WARNING TODAY. A WATCH WILL BE ISSUED FOR TOMORROW WEST OF LEON AND WAKULLA COUNTIES DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. DISPERSIONS WILL POSSIBLY REACH CRITICAL LEVELS OVER THE INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE THIS AFTERNOON. FLZ007>013-016-026-192200- /O.CAN.KTAE.FW.A.0063.090719T1800Z-090719T2200Z/ /O.NEW.KTAE.FW.W.0067.090719T1700Z-090719T2200Z/ /O.NEW.KTAE.FW.A.0064.090720T1700Z-090720T2200Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LIBERTY- 417 AM EDT SUN JUL 19 2009 /317 AM CDT SUN JUL 19 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 6 PM EDT /5 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON FOR THE INLAND PORTIONS OF THE FLORIDA BIG BEND AND THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ017-192200- /O.CAN.KTAE.FW.A.0063.090719T1800Z-090719T2200Z/ /O.NEW.KTAE.FW.W.0067.090719T1700Z-090719T2200Z/ LEON- 417 AM EDT SUN JUL 19 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ018-019-027-192200- /O.NEW.KTAE.FW.W.0067.090719T1700Z-090719T2200Z/ JEFFERSON-MADISON-WAKULLA- 417 AM EDT SUN JUL 19 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS82 KTAE 191745 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 145 PM EDT SUN JUL 19 2009 ...THE RED FLAG WARNING THAT WAS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND HAS BEEN CANCELED... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN PORTIONS OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...ADDITIONAL CLOUDS AND SOME SHOWERS SPREAD EAST ACROSS THE PANHANDLE INTO THE BIG BEND DURING TODAY. THIS PREVENTED RELATIVE HUMIDITIES FROM DROPPING TO EXPECTED CRITICAL LEVELS. THEREFORE THE RED FLAG WARNING IN EFFECT FOR MOST OF INLAND NORTH FLORIDA HAS BEEN CANCELED. A WATCH REMAINS IN EFFECT FOR TOMORROW WEST OF LEON AND WAKULLA COUNTIES DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. FLZ007>013-016-026-200145- /O.CAN.KTAE.FW.W.0067.000000T0000Z-090719T2200Z/ /O.CON.KTAE.FW.A.0064.090720T1700Z-090720T2200Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LIBERTY- 145 PM EDT SUN JUL 19 2009 /1245 PM CDT SUN JUL 19 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON... ...RED FLAG WARNING IS CANCELED FOR THE REST OF THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE RED FLAG WARNING FOR THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ017>019-027-191845- /O.CAN.KTAE.FW.W.0067.000000T0000Z-090719T2200Z/ LEON-JEFFERSON-MADISON-WAKULLA- 145 PM EDT SUN JUL 19 2009 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE RED FLAG WARNING. $$ BLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 19, 2:37 AM CDT, 40 minutes earlier.
Area forecast discussion, Jul 19, 2:37 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 AM EDT SUN JUL 19 2009
.SYNOPSIS...THE UNSEASONABLY DEEP ERN N AMERICAN TROUGH CONTINUES TO
AMPLIFY EARLY THIS MORNING AS ADDITIONAL SHORT WAVE ENERGY DIVES SWD
THROUGH THE MS VALLEY TOWARDS ITS BASE. AS ANTICIPATED...THE FRONT
PULLED UP STATIONARY AFTER PROGRESSING ABOUT HALF WAY ACROSS THE
FORECAST AREA AND NOW BISECTS THE REGION FROM NE TO SW. AT 06Z...THE
FRONT EXTENDED FROM A WEAK LOW NEAR THE SC/NC BORDER SW TO DTS AND
THEN W ALONG THE GULF COAST TO SRN LA AND SE TX. REGIONAL RADARS
SHOW ISOLATED SHOWERS AND STORMS ALONG AND S OF THE FRONT WITH A FEW
OF THESE WORKING INTO THE SERN FL BIG BEND.
&&
.SHORT TERM...TODAY THROUGH TUE.
THE TROUGH WILL REACH ITS MAXIMUM AMPLITUDE ON MON AND THEN BEGIN TO
LIFT. HOWEVER...AT LEAST SOME ENERGY WILL BE LEFT BEHIND ACROSS THE
MID S. THE NAM APPEARS OVERDONE WITH THIS AND THEREFORE PUSHES THE
FRONT TOO FAR TO THE S AND OVERDEVELOPS A WAVE OF LOW PRESSURE ON IT
IN THE ERN GULF BY TONIGHT. THIS MODEL IS AN OUTLIER AND WILL NOT BE
USED IN THIS FORECAST. THE GFS LOOKS REASONABLE AND IS SUPPORTED BY
THE EURO.
FOR TODAY...WILL REINTRODUCE POPS TO THE COASTAL AND ERN FL BIG
BEND. THE FRONT WILL MAKE LITTLE ADDITIONAL SEWD PROGRESS TODAY. PW
WILL REMAIN IN THE 1.5-1.7 RANGE THIS AFTERNOON S OF THE BOUNDARY
WITH FAVORABLE WLY FLOW OFF THE GULF. WITH THIS IN MIND AND THE
FRONT IN THE VICINITY...DID NOT FEEL COMFORTABLE WITH A COMPLETE
LACK OF POP. SLIGHT CHANCE POPS WILL BE USED FOR GULF AND FRANKLIN
COUNTIES WITH CHANCE FOR DIXIE AND LAFAYETTE AND THIS BLENDS IN WELL
WITH NEIGHBORING OFFICES. FOR TONIGHT...WE SHOW SLIGHT CHANCE POPS
FOR THE BIG BEND. BY MON...MOISTURE WILL BEGIN TO INCREASE FROM THE
E AS A WEAK WAVE OF LOW PRESSURE DEVELOPS ON THE FRONT AND DRIFTS
WWD...PULLING THE BOUNDARY BACK TO THE NW. POPS WILL RANGE FROM
CHANCE E TO SLIGHT CHANCE CENTRAL TO SILENT 10 W. FOR TUE...ELY FLOW
BECOMES MORE ESTABLISHED IN THE LOWER LEVELS AS THE FRONT RETREATS
FURTHER TO THE NW. POPS WILL RETAIN THE E-W ORIENTATION.
CONCERNING TEMPS...DRIER THAN NORMAL AIR WILL ALLOW FOR BELOW NORMAL
TEMPS THE NEXT FEW MORNINGS. RECORDS ARE NOT IN JEOPARDY EXCEPT
ALONG THE COAST ON THE 19TH AND 20TH. RECORD LOWS ARE FORECAST AT
BOTH AAF AND TLH FOR THE 21ST. RECORDS FOR THE TWO SITES ARE
INCLUDED BELOW FOR REFERENCE.
7/19 7/20 7/21
APALACHICOLA 69 IN 1984 70 IN 1967 71 IN 2004
TALLAHASSEE 62 IN 1896 62 IN 1923 67 IN 1971
.LONG TERM...TUE NIGHT THROUGH SUN.
THE MODELS HAVE BEEN CONSISTENT OVER THE PAST FEW RUNS FOR THIS
PERIOD. THE GFS/GFS ENSEMBLE MEAN/ECMWF CONTINUE TO INDICATE AN
AMPLIFIED UPPER PATTERN OVER THE CONUS WITH A TROUGH OVER THE
EASTERN HALF OF THE COUNTRY AND A RIDGE OUT WEST. THE SURFACE RIDGE
IS PROGGED TO RE-ESTABLISH ITSELF OVER THE REGION THROUGH THIS
PERIOD WITH MOIST SOUTHERLY FLOW STREAMING OVER OUR LOCAL FORECAST
AREA OFF THE GULF. ALTHOUGH THERE WILL BE PLENTY OF LOW-LEVEL
MOISTURE OVER THE AREA...THE MODELS CONTINUE TO SHOW QUITE A BIT OF
DRY AIR THROUGH THE MID LEVELS THROUGH MUCH OF THE EXTENDED.
THEREFORE...WILL STICK WITH 20-40 POPS THROUGH THE AFTERNOON AND
EVENING PERIODS EACH DAY. A WEAK FRONTAL BOUNDARY IS PROGGED TO
APPROACH FROM THE NW BY NEXT WEEKEND. TEMPERATURES WILL REMAIN NEAR
NORMAL.
&&
.MARINE...TODAY THROUGH THU.
GFS WINDS WERE USED IN THIS FORECAST. DO NOT BUY THE BIG GULF LOW
THE NAM IS SPINNING UP. NW WINDS WILL VEER TO SW DURING THE DAYLIGHT
HOURS AND THEN BACK TO NW AGAIN TONIGHT. ELY FLOW WILL BECOME
ESTABLISHED FOR A COUPLE OF DAYS BEGINNING MON NIGHT...WITH WINDS
VEERING TO ONSHORE NEAR THE COAST IN THE SEA BREEZE.
&&
.AVIATION...THROUGH 06Z MON.
A FRONTAL BOUNDARY WILL REMAIN STALLED OVER THE LOCAL FORECAST AREA
TODAY WITH A MUCH DRIER AIRMASS OVER THE DHN AND ABY TERMINALS.
OUTSIDE OF A BRIEF PERIOD AROUND DAYBREAK TODAY WITH REDUCED
VSBYS/CIGS IN FOG...VFR CONDITIONS WILL PREVAIL. THE BEST CHANCE FOR
SHOWERS THIS AFTERNOON WILL BE SOUTH AND SOUTHEAST OF THE VLD AND
TLH TERMINALS ACROSS THE SOUTHEAST BIG BEND. ANY SHOWER COVERAGE
SHOULD BE ISOLATED CLOSER TO THESE TWO TERMINALS. LOW-LEVEL WINDS
WILL REMAIN LIGHT WITH A FEW MODERATE GUSTS DURING THE AFTERNOON.
&&
.FIRE WEATHER...
RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON AND MONDAY AFTERNOON
AS DRIER AIR SPREADS FURTHER SOUTH OVER THE EASTERN FL PANHANDLE AND
PORTIONS OF THE BIG BEND. THERE SHOULD BE ENOUGH LOW-LEVEL MOISTURE
CLOSER TO THE COAST AND OVER THE FAR SOUTHEAST BIG BEND COUNTIES TO
KEEP A FEW COUNTIES OUT OF THE WARNING TODAY. A WATCH WILL BE ISSUED
FOR TOMORROW WEST OF LEON AND WAKULLA COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 92 65 91 66 91 / 10 20 20 10 30
PANAMA CITY 90 69 91 71 90 / 10 10 10 10 20
DOTHAN 91 65 90 67 92 / 05 10 10 05 10
ALBANY 91 64 91 67 92 / 05 10 20 10 20
VALDOSTA 90 67 89 66 90 / 05 20 30 20 40
CROSS CITY 91 67 88 67 90 / 20 20 40 20 40
APALACHICOLA 89 68 88 67 89 / 20 20 20 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING 17-22Z TODAY FOR FLZ007>013-016>019-026-027.
FIRE WEATHER WATCH 17-22Z MON FOR FLZ007>013-016-026.
GM...NONE.
&&
AVIATION/FIRE WX/LONG TERM...GIBBS
REST OF DISCUSSION...WOOLHazardous weather outlook, Jul 18, 8:24 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 924 PM EDT SAT JUL 18 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-200130- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 924 PM EDT SAT JUL 18 2009 /824 PM CDT SAT JUL 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A NARROW BAND OF SHOWERS AND ISOLATED THUNDERSTORMS THAT ALONG A COLD FRONT THIS EVENING WILL GRADUALLY DISSIPATE EARLY TONIGHT...AS DRY AIR FILTERS INTO THE REGION FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN CHANCES WILL BE WELL BELOW AVERAGE SUNDAY AND MONDAY. MUCH OF THE WEEK WILL SEE LOWER THAN NORMAL CONVECTIVE COVERAGE AND NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER/WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:17 AM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Walton and 1 more | 24 hr |
| Jul 19, 1:43 PM CDT | Special Marine Warning | TAE | 60 min |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.